+ Reply to Thread
Results 1 to 10 of 10
  1. #1
    Junior Member
    Join Date
    Mar 2011
    Posts
    3

    Default Immediate sexual side effects of Finasteride - will it go away?

    Hello everyone, I'm new here.

    I'm 23 and have started taking 1mg generic finasteride (Sandoz) for the past 3 days. I'm already feeling a dramatic change in libido and being able to have and maintain an erection. I also feel occasional soreness in my testicles.

    Now I just wanted to ask if any of you have similar experiences? And if these effects will go away if I stay on the drug?



    Also on the side, just had a few more things to ask if its ok:

    1) Are there proven ways to make minoxidil more effective? I've read about using sebum removers and carrier lotion?

    2) What about hair concealers? Would you recommend to use any at all?

    Thanks a lot!

  2. #2
    Junior Member
    Join Date
    Mar 2011
    Posts
    2

    Default

    I have been taking finasteride for two weeks or so. I noticed decreased libido and erectile dysfunction almost immediately just as you did. Even though it hasn't returned to pre-finasteride levels, my libido has partially returned already. Whether it will fully return remains to be seen. My understanding is that such side-effects do go away for many men eventually as the body adjusts (maybe after a month, maybe two), although for some it does not.

    I would stick with it for at least a month to see how it goes. To be honest, I found decreased libido to be a bit refreshing. My mind isn't constantly being bombarded with thoughts of sex. On the negative side, it can make life less exciting.

  3. #3
    Junior Member
    Join Date
    Jan 2011
    Posts
    5

    Default

    Mind over matter buddy. A lot of people psych themselves out from reading so much crap on these forums and sites that it just occurs. Try staying off these sites for a couple weeks and forget about it, then try to figure it out.

  4. #4
    Junior Member
    Join Date
    Mar 2011
    Posts
    3

    Default

    Quote Originally Posted by Philbert View Post
    Mind over matter buddy. A lot of people psych themselves out from reading so much crap on these forums and sites that it just occurs. Try staying off these sites for a couple weeks and forget about it, then try to figure it out.
    So you're saying that I'm feeling this way because of all the things I read online and not because of the drug?

  5. #5
    Member
    Join Date
    Nov 2010
    Posts
    39

    Default don't be in denial

    people who say 'mind over matter' and etc are in denial that there is a problem. its a no brainer - you're taking a medication which suppresses the production of a major male hormone. most men lose hair. this medication stops this in many (if not most) men. so, do you really think that a medication, which is designed to block male hormones, which is so powerful that it will stop a natural process like hairloss in most men will not stop other 'natural processes'? anyway, the research is already out - propecia causes erectile dysfunction. its not in your head. thats a fact. now you take this medication at your own peril.

  6. #6
    Senior Member
    Join Date
    Mar 2011
    Posts
    137

    Default

    then theres people on the other end of the anti propecia bandwagon like above^^ been on propecia (im 24) for a month and a half with no side effects but I'm not sure if its working im still seeing hairs on my desk

  7. #7
    Member
    Join Date
    Nov 2010
    Posts
    39

    Default mothernature

    the bandwagon will stop one day (probably soon) and the facts will come out. i personally think there is enough evidence already to say that there is no bandwagon anymore (ie its no longer opinion). the question is, when the bandwagon stops, do you want to be the one who finds out that in fact this medicine causes side effects in a large minority of men (?30%?), most of whom were in denial because they were so desperate to keep their hair, and that it is even possible that some of these side effects may persist for a very long time? and that anybody who was ever exposed to finasteride may be at risk in the future for early onset of ED?

  8. #8
    Senior Member
    Join Date
    Mar 2011
    Posts
    137

    Default

    i agree, and the case needs to be taken up to Merck for possible false advertisement and perhaps with the FDA

  9. #9
    Junior Member
    Join Date
    Mar 2011
    Posts
    3

    Default stopped

    OP here.

    I personally don't think its worth sacrificing my sexual pleasure (and potentially other health matters) for a few strands of hair that are not even guaranteed to come... So I've stopped taking the finasteride for the past few days and I can say I feel fine now. Still using minoxidil though.

  10. #10
    Member
    Join Date
    Jul 2010
    Posts
    95

    Default

    Quote Originally Posted by Notbaldyet View Post
    the bandwagon will stop one day (probably soon) and the facts will come out. i personally think there is enough evidence already to say that there is no bandwagon anymore (ie its no longer opinion). the question is, when the bandwagon stops, do you want to be the one who finds out that in fact this medicine causes side effects in a large minority of men (?30%?), most of whom were in denial because they were so desperate to keep their hair, and that it is even possible that some of these side effects may persist for a very long time? and that anybody who was ever exposed to finasteride may be at risk in the future for early onset of ED?
    Very well said!!!!!!

Similar Threads

  1. rogaine side effects
    By desacrate in forum Introduce Yourself & Share Your Story
    Replies: 2
    Last Post: 09-30-2010, 08:13 PM
  2. Propceia: How common are PERMENENT sexual side effects
    By Krangstein in forum Hair Loss Treatments
    Replies: 1
    Last Post: 07-30-2010, 02:41 PM
  3. Finasteride Side Effects?
    By Locke in forum Men's Hair Loss: Start Your Own Topic
    Replies: 3
    Last Post: 05-17-2010, 12:27 AM
  4. I am getting side effects...
    By KeepTheHair in forum Men's Hair Loss: Start Your Own Topic
    Replies: 5
    Last Post: 05-02-2010, 01:44 PM
  5. Side Effects
    By Jackb in forum Hair Loss Treatments
    Replies: 2
    Last Post: 12-04-2008, 06:26 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

» The Bald Truth

» Recent Threads

Should I shave my head
06-17-2014 12:24 PM
Last Post By Notcoolanymore
Yesterday 11:53 PM
Am I losing hair? or am I just being paranoid. [PICTURES]
Yesterday 06:58 PM
by Klite
Last Post By Notcoolanymore
Yesterday 11:49 PM
Dr. Yates last video with 3000 grafts was amazing!
Yesterday 10:29 PM
Last Post By FlightTL
Yesterday 10:29 PM
My PRP experience so far
Yesterday 09:26 PM
Last Post By FearTheLoss
Yesterday 09:26 PM
.5 mg finasteride
Yesterday 09:23 PM
Last Post By reacttome
Yesterday 09:23 PM
Advice? 27 and balding.
10-19-2014 06:48 PM
Last Post By sundev09
Yesterday 07:08 PM